pregnant

  1. Hello!
    As I sit here writing this tears are streaming down my face. I hope someone can give me some info. I am 16 weeks pregnantand I have taken Fioricet maybe 4 or 5 times in the last few weeks. I totalled my vehicle and have been having some bad headaches due to stress. I am too scared to call my doctor and tell him. I have heard that the Fioricet can cause birth defects and brain tumors. Would taking this many in such a short time cause any harm? I know this is all my fault.
    Any info would be greatly appreciated!!
    •  
  2. 15 Comments

  3. by   igloorn93
    Hi there. I don't know the answer to your question but I do have a suggestion. Call your local pharmacy (Eckards etc.) and ask to speak to the pharmacist. I also strongly encourage you to be upfront with your doctor. He won't judge you and may be able to offer you some tests to determine if there are any defects. Best of luck to you and keep us posted.
  4. by   BRANDY LPN
    As far as I know Fioricet is a class c, that basically means while studies in animals have shown it to be harmful there is not enough information to show how it will affect a human baby.

    That being said you should immediately stop taking this medication, and you also must tell your doctor that you have been taking it. Do not feel ashamed for taking this med people do things like this all the time, the important thing is to do what is best for you and your baby now. Your doctor will be able to give advice and possibly something more appropriate for your pain.

    Please try to calm down and contact your doctor.

    Keep us updated, and congratulations on your pregnancy!!
  5. by   BadBird
    Call your doctor and be totally honest, your health and your baby's health depends on it.
  6. by   Residentmaid
    Found this on a web site selling fioricet (no script needed, go figure!!!)

    Hope this helps, I would tell your doctor, but I wouldn't worry too much.

    Tell your doctor your medical history, especially of: serious liver disease, alcohol or narcotic dependence, emotional/mental conditions, heart disease (arrhythmias, recent MI), stomach/intestinal ulcers, any allergies. Acetaminophen may cause liver damage. Daily use of alcohol, especially when combined with acetaminophen, may increase your risk for liver damage. Check with your doctor or pharmacist for more information. To prevent oversedation, avoid using alcohol and other sedative type medications while taking this. This drug may make you dizzy or drowsy; use caution engaging in activities requiring alertness such as driving or using machinery. Avoid alcoholic beverages. This medication contains caffeine. Avoid drinking large amounts of caffeinated beverages while taking this medication as excessive nervousness and irritability can occur. This medication should be used during pregnancy only if clearly needed. Small amounts of this medication appear in breast milk. Consult your doctor before breast-feeding.
  7. by   purplemania
    this is not the time to keep secrets from the doc. You will feel better when you hear from him/her whether or not to really worry about the meds. I hope you have a wonderful pregnancy and healthy baby!
  8. by   verock
    hi! Call your doctor or make an appt. asap- try not to be scared of being judged. I've met other patients w/ similar situations and the last thing I or the rest of the medical staff would do is to judge the pt. Your doctor and nurses are there to help you!
  9. by   louloubell1
    Congratulations on the upcoming blessing mbelle. Call your doctor. Get the prenatal care both you and your baby need.

    That being said, I have had migraines for many years. During my pregnancy with my second son my OB/GYN prescribed Fiorcet for me. During my last pregnancy my new OB/GYN didn't want me to use Fiorcet only because of the high caffeine content.
  10. by   jemommyRN
    Please see the Doctor so that you can stop being stressed. The next important step is to do the responsible and right thing. Get the appropriate care that you'll need. Just pray on it and be careful. Please keep us updated.
  11. by   Dayray
    Dear mbelle,

    The very fact that you are so upset shows that you care for your baby. As a parent and as someone who works with new parents on a daily basis I can tell you that we all (parents) make mistakes and errors in judgment from time to time. You can't allow those mistakes to stop you from doing your job as a parent, you can't allow one mistake to cause you to make another. The quality of a parent isn't reduced by a few mistakes, instead it is proven and increased by the way the parent chooses to handle a mistake. Will you learn from it? and do your best to fix it or will you give up?

    No one can fault you for taking a medication, not knowing that you were pregnant or that it was potentially harmful to your baby. I'm not familiar with the medication you are asking about but I can tell you that many times warning labels are misleading. Sometimes they have to put warnings about very rare side effects.

    So don't allow this mistake to torment you or cause you not to seek prenatal care, that would be an even bigger mistake.

    We are humans we make mistakes even the bad ones aren't hopeless.

    It's okay your not a bad person.
  12. by   KaroSnowQueen
    I doubt it would have any serious effects, but as the other posters said, tell the doc and get his input. I'm sure he will be able to set your mind at ease. People often take medicines or even drink alcohol without knowing they are pregnant. Docs hear these kind of things all the time, and the level of your emotional upset will show him, as it does us, that you only want the best for your baby.
    I am guessing, and ONLY guessing, that the biggest thing they are saying don't take this med for, is because of the caffeine level in it. I know they say now don't take caffeine if you're pregnant, but many of us had babies back in "the old days" and drank caffeine with no apparent effects to the child.
  13. by   mbelle
    Thank you for all the advice and well wishes. My 4 month appointment is tomorrow and I will tell him what I have done. Thanks again for not judging me and for being supportive. I will let you know what he says.
  14. by   Shed13911
    I too am praying for you. When I was pregnant with my son 13 years ago, I took some Darvocet for a previous back injury. I was so very worried about my son, as you are about your child. I was at the point in pain that nothing over the counter worked. I could not function because I was in so much pain. My stress from the pain was causing my OB to worry about me going into premature labor or have problems with my blood pressure. I took the Darvocet only when I absolutely had to have it. My son was born healthy and full term. Please talk with your doctor so you can relieve your stress and worry. You are in my prayers and please let us know what the doctor says. Good luck!!

close